Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 20.05.2011
From: Tinkpink1

Subject: Just had my Rheumatology Appt.....

Just got back.. I am going to have to up my metho to 15mg a week!!! Not sure how it will impact my body... he wants me off steroids altogether.

Had xrays on my joints and I am going to have bone density test done too.

He said that on the current meds I am on I shoudnt be having flares at all, so that fact that I have been, it not good.

Rubbish news.. but it is not terminal. This crappy disease is not going to take over my life.
reply | back to forum

Date: 20.05.2011
From: kirst

Subject: Re: Just had my Rheumatology Appt.....

dont worry about the metho, im on 20mg and remember feeling awful as i got up to 12.5mg then appart from sickness didnt notice a differance as i got to 15mg and above. Just remember to take folic acid :)
sorry you need more tests...on a positive note, at least he is being careful and checking everyting. hope you get the appointment thru quickly so you dont have to wait too long. x
reply | back to forum

Date: 21.05.2011
From: nicola

Subject: Re: Just had my Rheumatology Appt.....

i see my rheumy on thursday, i'm on 15mg meth and have been off steroids for about a month. I've gradually been feeling a bit worse this week which is really bloody disappointing. Ive only been on methotrexate for 17 weeks so hopefully its still builing up in my system and i'll see a bit more improvement, before they start increasing the dose.
it only takes 5mg of prednisolone to make all my symptoms disappear but i really want to be able to manage without them.

hear hear though, at least its not terminal, its not going to take over my life and im so grateful ive had hardly any side effects from the meth (couple of mouth ulcers, a lot of hair in the plughole but most importantly, i can still enjoy a few glasses of sav blanc without my bloods going off or feeling too hellish!!)

things could be much worse

have a good weekend girls x
reply | back to forum

Date: 22.05.2011
From: Tinkpink1

Subject: Re: Just had my Rheumatology Appt.....

Thanks ladies

what side effects have you had from metho apart from sickness?
reply | back to forum

Date: 22.05.2011
From: Caroline

Subject: Re: Just had my Rheumatology Appt.....

Hello Tinkpink1,
I like your positive attitude -no, don't let it take over your life!

I'm presently on 22.5mg. of methotrexate and have been on various doses with a variety of other drugs and TNF treatments for years. I'm, at this point in time, injecting weekly with Enbrel and the methotrexate has to be taken alongside that. I always feel slightly queasy a few hours after taking the methotrexate -I can liken it to travel sickness but not so serious that I can't deal with it. Recently, however, I have noticed my hair thinning and it does come out every time I use a comb. Speaking to my rheumatology nurse, she suggested injecting methotrexate might be the answer but after reading various discussions on the 'net, I don't think that will cure the hair loss. It seems that only stopping the methotrexate altogether will do that!
As you say - it's not a terminal disease and I'm certainly much improved with this combination of Enbrel and methotrexate.
Good luck with your treatment -and yes, the folic acid is supposed to counteract some of the downsides of the methotrexate.
reply | back to forum

Date: 22.05.2011
From: Marilyn

Subject: Re: Just had my Rheumatology Appt.....

Hi,
I was on 20mg of Methotrexate for about 6 months, then my blood tests came back on the high side of the liver function test. I was told to come off it altogether. Then a month ago they have decided to start me off again on 10mg of Methotrexate with a view to increase it accordingly. My liver function got back to normal so I am just hoping it will be better this time. I also take salazopyrin (4 a day) and just paracetomol for pain . I too had some hair loss but while I was on the methotrexate I felt well.
reply | back to forum

Date: 23.05.2011
From: Tinkpink1

Subject: Re: Just had my Rheumatology Appt.....

HI all..

When we are talking hairloss how much are we talking?

I am a vain tart and love my locks!

Tink
x
reply | back to forum

Date: 23.05.2011
From: Paula

Subject: Re: Just had my Rheumatology Appt.....

I've been taking MTX for over a year now, 20mg and I have had no side affects at all. No hair loss, no sickness, nothing at all and I drink wine too!!!! Everyone responds differently to these drugs.

Hope it helps.

Paula
reply | back to forum

Date: 23.05.2011
From: tinkpink1

Subject: Re: Just had my Rheumatology Appt.....

Thanks Paula...

xxx
reply | back to forum

Date: 24.05.2011
From: nicola

Subject: Re: Just had my Rheumatology Appt.....

i'm leaving a large spider sized lump of hair on the shower wall every few days, and remove a mouse sized ball of hair from the plughole every month!! however, i cant say i notice my hair being much thinner and ironically loads of people are telling my my hair looks great.... think this may be down to me only washing hair twice a week due to fear of baldness if i wash every day like i used to!! oh and i use tons of conditioner, the logic being that its easier to brush my hair afterwards, i'll put less stress on my hair and those wee follicles will be able to hold on a bit longer!!
i'm, happier with slightly less hair, nearly-normal joints and being on crystal meth, than compared with the absolute misery of life pre-meth

stay well

love nic

P.s if only something could be developed so that leg-hair got thinner!
reply | back to forum

Date: 26.05.2011
From: Chloe

Subject: Re: Just had my Rheumatology Appt.....

Hey I'm chloe and I'm new to this site just need the support. I've been taking methx for around 7 months I was taking 15mgs tablets but gettin really sick from them so my nurse told me she would start me injecting into my leg to bypass the sickness but this just made it worse. So I stopped injecting and went back to tablets. I have been reduced down to 10mg again dues to my really horrible sore mouth ulcers and cuts on my lips. I was also on steriods from oct to the end of jan 11 then I had to completely stop them which I was glad of because of weight issues but my pains began to come back really bad which I new would happen! I now get steroid injections every few weeks. I am on MTX, salazopyrin, quinsoic? (I can't spell it or pronounce it! Tramodol and 30/500 pain killers and a whole lot more! With all these drugs my main side effects are tiredness and sore tummys, no hair loss.. So far! I also enjoy a drink now and again too and not worry about tablets ;)

Hope you girls all feel better soon. Xxx

Chloe
reply | back to forum

Date: 26.05.2011
From: tinkpink1

Subject: Re: Just had my Rheumatology Appt.....

Chloe.. bless you what an ordeal!

I had my first full dose of 15mg. Have been on 10mg for some years now.

I feel competely washed out... knackered. A little spaced out... but no sickness just a bit of an upset tum.

Fingers crossed that this means I can tolerate this level and then hopefully I can come off steroids for good!

Tink xxx
reply | back to forum

Date: 26.05.2011
From: Sue

Subject: Re: Just had my Rheumatology Appt.....

Hi, I too am experiencing hair loss, I'm on 20mg MTHX and have been since Christmas. I feel sick, really tired, hair loss, cold sores, mouth ulcers, thrush every bloody time I take the pills!! dizzy and feel as if I have sinusitis all the time and it doesn't stop my joints from hurting as much as I'd like it too.

Apart from all that I feel fine!!!!
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+1=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board